NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Monday, December 9, 2013
I`m 66 yrs old and lately every morning wake up hot and sweaty for at least 30 minutes, then chilled. Had hysterectomy total 25 yrs ago and have been on premarin .625. The last few days have been taking qod. Could this be one of the reasons I`m sweating? I make myself very nervous and think I`m having heart symptoms. Thank you for listening.
Yes, the hot and cold feelings you are waking up with are very likely related to the fact that you are taking your Premarin qod. If you have decided to stop taking the Premarin, you will need to go off it slowly to avoid these feelings. I suggest that you go back to taking it every day, then take it six days a week for a week or two, then five days a week for a week of two, then four days a week, and similarly decrease, until you're off it. Hopefully, then, you won't have these hot and cold flashes when you are done. Good luck.
Linda A Bernhard, PhD, RN
Associate Professor Emeritus
College of Nursing
The Ohio State University